Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Mar 28, 2021, 1:11 AM EDT for Jackson County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 1:11 AM EDT (05:11 UTC)
- Expired
- Mar 28, 2021, 1:45 AM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
County Jackson County, OH
The radar
The Charleston,WV radar (KRLX), 105 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199 WWUS81 KRLX 280511 SPSRLX Special Weather Statement National Weather Service Charleston WV 111 AM EDT Sun Mar 28 2021 OHZ083>086-280545- Jackson-Meigs-Gallia-Vinton- 111 AM EDT Sun Mar 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MEIGS...NORTH CENTRAL GALLIA...CENTRAL JACKSON AND SOUTHEASTERN VINTON COUNTIES... At 110 AM EDT, a strong thunderstorm was located near Jackson, moving east at 40 mph. Pea size hail is possible with this storm. Locations impacted include... Jackson, Wellston, Vinton, Wilkesville, Salem Center and Radcliffe. LAT...LON 3890 8270 3902 8274 3923 8238 3898 8220 TIME...MOT...LOC 0510Z 249DEG 45KT 3899 8263 $$ MEK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 27, 10:46 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 27, 10:46 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1046 PM EDT Sat Mar 27 2021 .SYNOPSIS... Periods of rain showers and thunderstorms through midday Sunday. High pressure Monday into Tuesday. Strong midweek cold front followed by a sharp cold spell to end the work week. && .NEAR TERM /THROUGH SUNDAY/... As of 1045 PM Saturday... Convective debris clouds have keep temperatures mainly steady across eastern portions of the area, but temperatures have been cooling a bit faster across the central and western portions of the CWA where less cloud cover has been present. As a result, made some minor adjustments to hourly temperatures for the next few hours, but not expecting temperatures to fall too much lower in many areas as cloud cover and warm air advection increases overnight. As of 808 PM Saturday... Instability axis associated with a quasi-stalled frontal zone to the south of the area is supporting plenty of convection across the TN valley this evening with mainly light showers across our southwest VA counties as atmosphere remains more stable in our area. Thus, most of the area will be dry through the late evening hours but will continue to monitor areas in southwest VA and far southeast WV where some of this upstream convection may brush these areas as it moves northeastward. Did make some minor tweaks to PoPs given these latest radar trends but current thinking remains similar to previous forecast with the expectation that greater coverage of showers and storms is expected overnight as a strong low level jet pivots into the area and moisture transport increases. As of 120 PM Saturday... Convective debris from the thunderstorm complex crossing the TN Valley continues to stream into the region this afternoon putting the brakes on strong insolation. Our E KY, S WV and SW VA counties (mainly south of I-64) will see a few hours of rain showers and perhaps a rumble of thunder or two before this activity pivots east out of the region by late this afternoon. After any lingering showers and storms exit late this afternoon, will see mainly dry conditions through midnight with the region sitting in the warm sector ahead of cold front approaching early Sunday morning. The nose of a low level jet ramping up after midnight should provide a focus for initial redevelopment of showers and storms. There is some question as to how well a decent plume of mid-level lapse rates sourced from the high desert of Northern Mexico can avoid substantial overturning/training that looks to occur across TN/KY. Should this overturning materialize as forecast, the overnight hail threat should be rather limited despite sufficient cloud layer shear for updraft organization. Will still see a threat for some locally heavy rain with this activity. Lack of substantial moistening from the activity today along with relatively high flash flood guidance values owing to recent dry conditions and things starting to green up should keep issues mostly at bay. A cold front sweeping through the region from west to east during the day Sunday will yield another round of mainly showers and a few rumbles of thunder with instability minimized based on the morning timing. Cold air advection behind the front will assist in transporting wind aloft to the surface with gusts 25 to 35 mph possible. With any clearing behind the front, insolation may be sufficient to produce some additional, mainly low topped showers during the afternoon. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... As of 210 PM Saturday... A little bit of high elevation ridgetop light snow possible in the cold air advection behind the frontal system, with some imperfect/weak/ moisture starved upslope and the trailing 500mb trough after 00Z Monday. Colder air filters back into the region Sunday night and POPs end just after 12Z Monday with temperatures dropping towards freezing or just below for the lowlands. Very progressive pattern with high pressure pushing off the Atlantic Coast, height recovery aloft in ridging, and low level temperature recovery into Tuesday. Southerly return flow amplifies with a strengthening frontal system pushing into the Ohio Valley for the long term period, and Tuesday ends up being the last warm day for a while. Dry through the day Tuesday ahead of the aforementioned next system. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 1240 PM Saturday... Cold air not necessarily done with us yet for the season as long term models suggest a rapidly digging upper trough from the Canadian prairies, associated cold front, and amplifying surface low on the lee side of the Appalachians for midweek. The result will be a cold Canadian airmass drawn into the Ohio Valley as a result of the strengthening low pressure system, and the potential for well below normal temperatures later in the week. Current model blends suggesting lowland lower 40s for highs Thursday and a relatively slow temperature recovery in a dry forecast heading into the weekend. Will need to continue to watch the cold front Wednesday to assess the thunderstorm threat as well as wind. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... As of 735 PM Saturday... Some convective debris clouds associated with convection across much of the TN valley will move across the area this evening, but conditions will remain VFR through the remainder of the evening. However, conditions will deteriorate overnight as widespread showers and embedded thunderstorms develop across the area ahead of a cold front that will be approaching the area on Sunday morning from the west. Thus, expecting MVFR/IFR conditions to develop area-wide by Sunday morning with periods of moderate to heavy rain at times. There will also be a strong SSW oriented low level jet that pivots into the region overnight and this may produce LLWS concerns as much of the convection is expected to be elevated above an inversion aloft so have included mention of LLWS at all terminals. Any LLWS concerns should subside by mid to late morning on Sunday as the cold front pushes through and boundary layer mixing increases. Precipitation will decrease from west to east through the day as the front is expected to push east of the area by the afternoon hours. As a result, low clouds and rain showers are expected in the morning with mainly MVFR restrictions and occasional IFR restrictions at times. However, some gradual improvements are expected throughout the day as drier air moves in behind the front and ceilings slowly lift, which may bring a return to VFR across the lowlands but MVFR ceilings may linger in the mountains through the end of the TAF period. In addition, southerly winds overnight will switch to westerly on Sunday behind the frontal passage with gusts between 20-30 kts possible during the day. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: Moderate. ALTERNATE SCENARIOS: Boundary layer mixing could limit LLWS overnight. Timing of showers and thunderstorms overnight could vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 03/28/21 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H M M M H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H L H H H M M EKN CONSISTENCY H H H H H H M H H H H H PKB CONSISTENCY H H H H H H M H H H H H CKB CONSISTENCY H H H H H H H H H H M H AFTER 00Z MONDAY... IFR conditions could linger Monday night in the mountains. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...26/JP NEAR TERM...JP/RG SHORT TERM...26 LONG TERM...26 AVIATION...RG
Hazardous weather outlook, Mar 27, 6:22 AM EDT, 18 hours 49 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Charleston WV 622 AM EDT Sat Mar 27 2021 WVZ005>011-013>020-024>032-039-040-281030- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay- Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 622 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms are possible during the day Sunday ahead of a cold front. The primary threat will be damaging wind gusts. There is also a marginal risk of excessive rainfall with this activity. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-OHZ066-067-075-076-083>087-281030- Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton- Meigs-Gallia-Lawrence OH- 622 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of northeast Kentucky and southeast Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The area is under a general thunderstorms risk across the middle Ohio Valley during the day Sunday into Sunday evening with showers and thunderstorm activity. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ033-034-515>526-281030- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 622 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight risk for severe thunderstorms along the eastern mountains Sunday. The primary threat will be damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ105-VAZ003-004-281030- Lawrence KY-Dickenson-Buchanan- 622 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of northeast Kentucky and southwest Virginia. .DAY ONE...Today and Tonight. There is a slight risk for excessive rainfall over southwest Virginia, and portions of northeast Kentucky today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight risk for severe thunderstorms along the eastern mountains Sunday. The primary threat will be damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Mar 28, 1:11 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Charleston WV 111 AM EDT Sun Mar 28 2021 OHZ083>086-280545- Jackson-Meigs-Gallia-Vinton- 111 AM EDT Sun Mar 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MEIGS...NORTH CENTRAL GALLIA...CENTRAL JACKSON AND SOUTHEASTERN VINTON COUNTIES... At 110 AM EDT, a strong thunderstorm was located near Jackson, moving east at 40 mph. Pea size hail is possible with this storm. Locations impacted include... Jackson, Wellston, Vinton, Wilkesville, Salem Center and Radcliffe. LAT...LON 3890 8270 3902 8274 3923 8238 3898 8220 TIME...MOT...LOC 0510Z 249DEG 45KT 3899 8263 MEK
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:41 AM EDT | Special Weather Statement | RLX | Doddridge | 34 min |
| Mar 28, 3:15 AM EDT | Wind Advisory | RLX | Pocahontas, Randolph | 23 hr |
| Mar 28, 8:42 AM EDT | Areal Flood Warning | RLX | McDowell | 5 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.